Immunotherapy - Nivolumab - Is anyone on this treatment having side-effects?

Highlighted
Occasional Contributor

Immunotherapy - Nivolumab - Is anyone on this treatment having side-effects?

Just wondering if anyone that is having immunotherapy using Nivolumab is experiencing any side-effects? My Dad is having this treatment for lung cancer and so far is doing well and the tumour is reducing in size. The worst part of the treatment is the side-effect that he is experiencing. Dad has developed a chronic itch and nothing seems to ease it. As advised he is showering in QV wash plus using Sorbolene body lotion after showering. The itch became so bad that he was prescribed medication/antihistamines. Over a period of time he has taken: - Polaramine - Fenergen - Endep 25 (to help him sleep) - Loratadine (steroid) All of the above only give relief for a short period then the itch returns. One Oncologist prescribed the Loratadine, however, another Oncologist said to stop taking it, as with it being a steroid, it will lessen the effect of the immunotherapy. Dad is going insane with the itch. Is anyone experiencing this same problem or has anyone got some advice about easing the itch (maybe a home remedy that has worked?) His Oncologist has recently given him a two week break from treatment, but I am so worried that if the itch can't be brought under control the Oncologist may stop the treatment altogether. Any feedback would be most welcome! Raelene
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.